Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Hit 50 and it all went wrong !!!

Good evening,

Just to introduce myself, I am Anne and live in Berkshire. I was 50 in November and since then its all gone wrong!!!

I saw a specialist on Weds this week, and he confirmed I have RA. He mentioned Methotrexate and I would try that, all seemed good to me. Had a steroid injection that day, Chest x ray and Blood tests.

All done very well and quickly.

I left with the leaflets and read them when I got home and also looked a little at Arthritis groups and pages for info.

I do feel a little over whelmed at the thought of starting this medication now. I am planning on speaking to a nurse on the helpline number tomorrow just to chat about it really.

My symptoms only came on recently and I have swollen fingers which are painful and some I cannot bend, and my shoulder. I know it is likely to get worse without medication. I saw my mum suffer very badly from Arthritis, with 1 hip replacement, 2 shoulders, and 2 knees! Sadly she passed away a few years ago.

Anyway, hope to learn lots on here and thanks for reading.

Anne

Comments

  • EllenEllen Posts: 437 mod

    Good morning @anneakagwen welcome to the Versus Arthritis online Community.

    I see you have had a very recent diagnosis of Rheumatoid Arthritis. I am very sorry to hear that you lost your Mum a few years ago I am sure you would very much have wanted to talk to her just now.

    A diagnosis such as this is definitely overwhelming and you really have chosen the right place to come to talk about the situation you have found yourself in. It takes time to adjust to a life-changing diagnosis and talking and getting informed really helps.

    Now many of our members take methotrexate (MTX) with minimal side- effects so I hope you will get some reassurance from them.

    In the meantime do have a read of this: Your questions on methotrexate | Side effects (versusarthritis.org)

    It may answer some of your questions.

    This too is well-worth a read: Methotrexate | Side-effects, uses, time to work (versusarthritis.org)

    Please do have a look around the forum and join in wherever you feel comfortable.

    Best wishes

    Ellen.

  • frogmortonfrogmorton Posts: 26,207 ✭✭✭

    Hi @anneakagwen

    Nice to meet you too🙂

    I well remember fearing starting my first medication. In fact I put it off for a fair while, but most of us have already done it and can help with advice if you want it?

    First of all I think consider when to take your MTX....at night means you will sleep off some side effects if you get them....a Friday night even if you don't have to work until Monday.

    Personally i am convinced a fair bit of the effects are that it can make you feel wiped out so a day when you can rest the next day. Some of us are convinced that some foods help you feel better for me it is savoury stuff. A cheese and onion pasty or two!

    Also you can have folic acid prescribed if needs be to mitigate any effects, but most of us get used to them pretty quickly.

    Remember for a lot of people it really is a wonder drug. That could be you ((()))

    Take care

    Love

    Toni xxx
  • Thanks for the replies, I appreciate your comments and kind words.

    You are so right, my mum is who I would love to speak to about all this. She did suffer very badly but thankfully treatments have moved on significantly thank goodness.

    I was prescribed the folic acid as well, so I am planning to take the tablets either Sunday evening or Monday morning and then Folic acid the same time the next day.

    I am working from home at the moment so at least I don't need to worry about being in the office if feeling off colour. My work are also great with this and my boss is very supportive so if I have to WFH even when we do return to the office it won't be a problem.

    If I were to get headaches or an upset tummy is it ok to take anything for it, paracetamol or Imodium or similar. Thats one thing I forgot to ask the doctor. But if the nurse phones me Monday, I can ask her too.

    I guess we are all in this together. Its nice to chat with people who are going on the same journey.

    Anne

Sign In or Register to comment.